Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Feb 2, 2006, 10:04 PM CST for 16 counties in Texas. It took effect at Feb 3, 2006, 9:16 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2006, 10:04 PM CST (04:04 UTC)
- In effect from
- Feb 3, 2006, 9:16 AM CST
- Expired
- Feb 3, 2006, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX, Montgomery County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 86 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 030404 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1004 PM CST THU FEB 2 2006 ...WIND ADVISORY IN EFFECT FRIDAY FROM 1 PM CST TO 8 PM CST FOR CHAMBERS...GALVESTON...BRAZORIA...MATAGORDA AND JACKSON COUNTIES... .NORTH WINDS WILL INCREASE TO 20 TO 30 MPH BY EARLY FRIDAY AFTERNOON IN THE WAKE OF A COLD FRONT. TXZ214-235>238-031300- /O.NEW.KHGX.WI.Y.0003.060203T1900Z-060204T0200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 1004 PM CST THU FEB 2 2006 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CST FRIDAY. STRONG NORTH WINDS IN THE WAKE OF A COLD FRONT IS EXPECTED FOR THE COASTAL COUNTIES OF SOUTHEAST TEXAS FRIDAY AFTERNOON. THE TIGHT PRESSURE GRADIENT IN COMBINATION WITH STRONG WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL RESULT IN SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH. WIND SPEEDS SHOULD BEGIN TO DECREASE DURING THE EVENING. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS $$
2 follow-up statements
000 WWUS74 KHGX 031542 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 916 AM CST FRI FEB 3 2006 ...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE COAST AND SOUTHWEST HALF OF SOUTHEAST TEXAS... .NORTH WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON IN THE WAKE OF A COLD FRONT. TXZ195>199-210>213-226-227-032330- /O.EXB.KHGX.WI.Y.0003.060203T1800Z-060204T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS- MONTGOMERY-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...CONROE... EAGLE LAKE...EL CAMPO...HEMPSTEAD...HOUSTON...LAKE SOMERVILLE... MISSOURI CITY...NAVASOTA...PASADENA...RICHMOND...ROSENBERG... SEALY...SUGAR LAND...THE WOODLANDS...WEIMAR...WHARTON 916 AM CST FRI FEB 3 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. NORTH WINDS ARE EXPECTED TO INCREASE IN THE WAKE OF A COLD FRONT BEGINNING AROUND NOON TODAY ACROSS WESTERN AREAS AND AROUND 2 PM IN THE HOUSTON AREA. THE TIGHT PRESSURE GRADIENT IN COMBINATION WITH STRONG WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL RESULT IN SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 35 MPH. WIND SPEEDS WILL DECREASE AROUND SUNSET. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$ TXZ214-235>238-032330- /O.EXT.KHGX.WI.Y.0003.060203T2100Z-060204T0300Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 916 AM CST FRI FEB 3 2006 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... STRONG NORTH WINDS IN THE WAKE OF A COLD FRONT ARE EXPECTED ACROSS THE COASTAL COUNTIES OF SOUTHEAST TEXAS LATER THIS AFTERNOON. A TIGHT PRESSURE GRADIENT IN COMBINATION WITH STRONG WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL RESULT IN SUSTAINED NORTHERLY WINDS OF 20 TO 30 MPH...WITH GUSTS AROUND 35 MPH. WIND SPEEDS WILL BEGIN TO DECREASE DURING THE EVENING HOURS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
000 WWUS74 KHGX 032115 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 315 PM CST FRI FEB 3 2006 ...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE COAST AND SOUTHWEST HALF OF SOUTHEAST TEXAS... .NORTH WINDS OF 25 TO 35 MPH WILL CONTINUE THIS AFTERNOON AND EVENING IN THE WAKE OF A COLD FRONT. TXZ195>199-210>213-226-227-040000- /O.CON.KHGX.WI.Y.0003.000000T0000Z-060204T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS- MONTGOMERY-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...CONROE... EAGLE LAKE...EL CAMPO...HEMPSTEAD...HOUSTON...LAKE SOMERVILLE... MISSOURI CITY...NAVASOTA...PASADENA...RICHMOND...ROSENBERG... SEALY...SUGAR LAND...THE WOODLANDS...WEIMAR...WHARTON 315 PM CST FRI FEB 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A TIGHT PRESSURE GRADIENT IN COMBINATION WITH STRONG WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE IS RESULTING IN SUSTAINED NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH. WIND SPEEDS WILL BEGIN TO DECREASE ACROSS NORTHERN AREAS OF THE ADVISORY AREA AROUND 4 PM...BUT WILL NOT SUBSIDE ACROSS SOUTHERN AREAS UNTIL AROUND SUNSET. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$ TXZ214-235>238-040300- /O.CON.KHGX.WI.Y.0003.000000T0000Z-060204T0300Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 315 PM CST FRI FEB 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... AT 3 PM...WINDS IN THE VICINITY OF MATAGORDA BAY WERE SUSTAINED AROUND 30 MPH WITH GUSTS AROUND 40 MPH. STRONG NORTHERLY WINDS WILL INCREASE FURTHER UP THE COAST IN THE GALVESTON BAY AREA BETWEEN 330 AND 4 PM. WINDS SPEEDS WILL ALSO BECOME SUSTAINED AROUND 30 MPH WITH GUSTS AROUND 40 MPH...ESPECIALLY ALONG THE IMMEDIATE COAST. THESE STRONG WINDS WILL BEGIN TO SUBSIDE AROUND 9 PM THIS EVENING. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 2, 2:43 PM CST, 7 hours 21 minutes earlier.
Area forecast discussion, Feb 2, 2:43 PM CST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
243 PM CST THU FEB 2 2006
.DISCUSSION...
A VERY WARM DAY TODAY...ESPECIALLY FOR AREAS ALONG AND SOUTH OF
I-10. A DRY SLOT ADVECTED INTO SW PORTIONS OF SE TX AROUND MID-DAY
AND WITH MIXING HAS PRODUCED TEMPS IN THE MID 80S GENERALLY SW OF
ANGLETON. FURTHER NORTH...STILL HAVE MORE LOW-LEVEL MOISTURE
PRESENT..SO TEMPS ARE NOT QUITE AS EXTREME.
FOR THE PACKAGE THIS AFTERNOON...DID NOT MAKE ANY SIGNIFICANT
CHGS...JUST A FEW ADJUSTMENTS. DECIDED TO ONLY INCLUDE THE MENTION
OF PRECIP ACROSS THE NE AREAS TOMORROW AS THE COLD FRONT MOVES
INTO SE TX. ELSEWHERE...THINK IT WILL BE TOO DRY FOR RAIN. BUMPED
TEMPS UP A LITTLE ON SUN AS A BETTER WAA PATTERN APPEARS TO BE IN
PLACE AHEAD OF ANOTHER FRONT SUNDAY NIGHT/MON MORN. MOVED UP THE
SLIGHT RAIN CHC TO INCLUDE SUN NIGHT FOR A SLIGHTLY FASTER FRONTAL
MOVEMENT. DO NOT SEE ANY SIGNIFICANT CHCS FOR RAIN AFT THIS FRONT
AS THE LONGWAVE PATTERN TRANSITIONS INTO AN AMPLIFIED +PNA WITH A
STRONG RIDGE ACROSS THE WEST AND A DEEP TROF OVER THE GREAT LAKES.
THIS PATTERN DEVELOPS AROUND MID-WEEK AND SHOULD BRING US NEAR
NORMAL TO SLIGHTLY BELOW NORMAL TEMPS AND DRY WX MID/LATE NEXT
WEEK. 33
&&
.AVIATION...
AM EXPECTING ANOTHER ROUND OF PATCHY FOG TONIGHT. STILL NOT SURE
WHETHER OR NOT THERE WILL BE ANY DENSE FOG. THE MODERATE WIND
SPEEDS TODAY SHOULD HELP DRY OUT THE GROUND SURFACE A BIT BUT A
LOW-LEVEL INVERSION MAY HELP TO TRAP WHATEVER IS LEFT. FOR NOW WILL
STAY WITH MVFR CONDITIONS BETWEEN 10 AND 15Z.
PL-40
&&
.MARINE...
THE TEMPERATURE DIFFERENTIAL AND SOME MIXING OF HIGHER WINDS DOWN TO
THE SURFACE HAS HELPED TO BRING ABOUT SOME MODERATE WIND SPEEDS OVER
THE BAYS THIS AFTERNOON. THESE ARE EXPECTED TO DIMINISH AROUND
SUNSET. SOME PATCHY FOG IS POSSIBLE TONIGHT...ALSO.
THE NEXT FRONT IS EXPECTED OFF THE COAST TOMORROW EVENING. TWO
MODELS ARE INDICATING SCA CONDITIONS AFTER THE FRONT.
PL-40
&&
.FIRE WEATHER...
RED FLAG CONDITIONS OVER THE FAR SOUTHWESTERN PORTION OF SE TX THIS
AFTERNOON. WIND SPEEDS JUMPED UP TO 15 TO 25 MPH WITH RELATIVE
HUMIDITY VALUES UNDER 20 PERCENT. THESE WILL IMPROVE EARLY THIS
EVENING. FOR TOMORROW DRY CONDITIONS ARE EXPECTED...BUT WITH AN
APPROACHING FRONTAL SYSTEM...THERE SHOULD BE ENOUGH LOW-LEVEL
MOISTURE TO OFFSET THE BREEZY CONDITIONS SETTING UP BEHIND THE
FRONT.
PL-40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM COLORADO...JACKSON...WHARTON...AND
MATAGORDA COUNTIES.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION BAYS UNTIL 6 PM.
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 48 69 40 68 42 / 0 10 0 0 0
HOUSTON (IAH) 50 71 42 68 43 / 0 10 0 0 0
GALVESTON (GLS) 58 70 52 67 54 / 0 10 0 0 0
&&Hazardous weather outlook, Feb 2, 7:14 AM CST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 714 AM CST THU FEB 2 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-031315- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 714 AM CST THU FEB 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.